Alert archive / Nebraska / Special Weather Statements in 2025

Special Weather Statement, NWS Hastings, NE

August 19, 2025Dawson County, Nebraska

NWS Hastings, NE issued this special weather statement at Aug 19, 2025, 7:21 PM CDT for Dawson County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2025, 7:21 PM CDT (00:21 UTC)
Expired
Aug 19, 2025, 8:00 PM CDT
In force
39 min
Issued by
NWS Hastings, NE
Hail
0.88 in
Wind
50

County Dawson County, NE

The radar

The Grand Island radar (KUEX), 128 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2025-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 628 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2025-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
628 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
2477 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

436 
WWUS83 KGID 200021
SPSGID

Special Weather Statement
National Weather Service Hastings NE
721 PM CDT Tue Aug 19 2025
 
NEZ060-200100-
Dawson NE-
721 PM CDT Tue Aug 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DAWSON COUNTY
THROUGH 800 PM CDT...

At 721 PM CDT, Doppler radar was tracking a strong thunderstorm over
Eddyville, or 17 miles north of Lexington, moving west at 5 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to vegetation is 
         possible.

This storm will remain over mainly rural areas of northeastern Dawson
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4105 9955 4094 9953 4083 9990 4105 9991
TIME...MOT...LOC 0021Z 079DEG 6KT 4102 9965 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

$$

Schuldt

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Aug 19, 6:38 PM CDT, 43 minutes earlier. Its key messages:

  • Isolated thunderstorm chances continue this afternoon, primarily south of KS/NE state line...although a rogue storm cannot be entirely ruled out further north. The strongest storms could produce gusts over 50 MPH.
  • Spotty showers/storms are possible again Wednesday afternoon, although most areas are expected to remain dry and severe weather is not expected.
  • Additional thunderstorm chances (10-30%) arrive late Thursday night into Friday morning, with better chances (30-60%) for the entire area Friday night into Saturday morning.
  • Noticably cooler weather arrives early next week.
Area forecast discussion, Aug 19, 6:38 PM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
638 PM CDT Tue Aug 19 2025

.KEY MESSAGES...

- Isolated thunderstorm chances continue this afternoon,
  primarily south of KS/NE state line...although a rogue storm
  cannot be entirely ruled out further north. The strongest
  storms could produce gusts over 50 MPH.

- Spotty showers/storms are possible again Wednesday afternoon,
  although most areas are expected to remain dry and severe
  weather is not expected.

- Additional thunderstorm chances (10-30%) arrive late Thursday
  night into Friday morning, with better chances (30-60%) for
  the entire area Friday night into Saturday morning.

- Noticably cooler weather arrives early next week.

&&

.DISCUSSION...
Issued at 247 PM CDT Tue Aug 19 2025

Scattered thunderstorms persist over central and eastern Kansas
in response to a remnant MCV. Radar trends and latest CAM
guidance indicate that isolated to widely scattered storms could
redevelop northward into our area. This will occur primarily in
northern KS, although there are some updrafts attempting to
organize over Furnas county, and some CAMs show development as
far north as Ord. The overall severe threat is fairly low, but
downburst winds in the 50-60 MPH range are possible in the
weakly-sheared environment.

Tonight, there is potential for another round of fog to develop
as light/variable winds turn to the east by sunrise. That said,
the latest HRRR (which handled the Tuesday AM fog pretty well)
is not showing much more than localized valley fog.

Wednesday will be another fairly warm and muggy day, although
winds may be a touch stronger to provide a little relief from
heat index values in the high 90s. The warm/moist airmass may
allow for some diurnally-driven thunderstorms Wednesday
afternoon, but weak shear should keep storms disorganized and
short-lived.

The daytime on Thursday should be warm and dry with strong
ridging over the central and western CONUS. A shortwave pushing
into the northern Plains may allow a few storms to creep into
northern parts of our area late Thursday night into Friday
morning.

Exact details for Friday remain uncertain, but we will be
looking for scattered showers and thunderstorms to redevelop in
the late afternoon/evening/overnight along a stalled frontal
boundary. For now, this appears to be our most organized chance
for rain/thunderstorms across the area. The severe risk does not
look particularly concerning at this time (5% per CSU-MLP), but
this will be highly dependent on mesoscale features in the near
term.

Saturday trends cooler behind this front. The daytime and early
evening appear to be mostly dry, but some storms could roll in
from the high Plains late Saturday night into Sunday morning.
Upper level troughing over the eastern CONUS will result in a
continued cool pattern (and off/on precip chances) as we begin
next week. High temperatures on Sunday are forecast to only
reach the 70s...only slightly warmer than our LOW temperatures
Tuesday morning.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 633 PM CDT Tue Aug 19 2025

For KGRI/KEAR Airports:

Patchy fog is possible during the early morning hours on
Wednesday. There remains uncertainty on how widespread the fog
will be as well as how much it will impact the TAF sites (if at
all). Have maintained a 5SM BR group during the time when fog is
most likely to develop. If fog develops/impacts the TAF sites,
IFR/LIFR conditions are possible but confidence is too low to
include in the TAF at this time. Any lingering fog is expected
to clear during the mid- morning hours on Wednesday as
visibilities/ceilings improve. SCT cumulus around 030 is favored
to develop during the afternoon hours on Wednesday but MVFR
ceilings are not expected at this time.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...None.
KS...None.

&&

DISCUSSION...Mangels
AVIATION...Davis
Hazardous weather outlook, Aug 19, 3:21 PM CDT, 4 hours before
Hazardous Weather Outlook
National Weather Service Hastings NE
321 PM CDT Tue Aug 19 2025

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
201200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
321 PM CDT Tue Aug 19 2025

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...This Afternoon and Tonight.

Heat index values will remain near 100 degrees in many areas
through early evening.

Spotty chances for thunderstorms continue this afternoon and
evening. The main threat area is over portions of northern Kansas,
although an isolated storm or two cannot be ruled out in central
Nebraska as well. The strongest storms could produce gusts over 50
MPH.

Areas of dense fog may redevelop late tonight, particularly for
areas from around the Tri-Cities, to the north and east.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a very small chance for isolated thunderstorms
Wednesday. Severe thunderstorms are not expected.

Additional, small thunderstorm chances return to the local area
as early as Thursday night, continuing off and on through the
upcoming weekend and into early next week. The best shot for any
thunderstorm activity will come during the evening and overnight
hours each day.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

In the hours before

Local storm report, Aug 19, 3:49 PM CDT, 3 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
349 PM CDT Tue Aug 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     Hail             2 W Glen Elder          39.51N 98.35W
08/19/2025  E1.00 Inch       Mitchell           KS   Trained Spotter

            Spotter reports Quarter sized hail near Glen
            Elder.

&&
Special weather statement, Aug 19, 4:28 PM CDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Hastings NE
428 PM CDT Tue Aug 19 2025

KSZ006-007-018-019-192215-
Jewell KS-Smith KS-Osborne KS-Mitchell KS-
428 PM CDT Tue Aug 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MITCHELL...
SOUTHWESTERN JEWELL...SOUTHEASTERN SMITH AND NORTHEASTERN OSBORNE
COUNTIES THROUGH 515 PM CDT...

At 427 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Portis, or 30 miles northwest of Beloit, moving
southeast at 5 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern
Mitchell, southwestern Jewell, southeastern Smith and northeastern
Osborne Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3976 9890 3980 9860 3952 9830 3945 9868
TIME...MOT...LOC 2127Z 336DEG 6KT 3966 9861

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Schuldt
Special weather statement, Aug 19, 5:41 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Hastings NE
541 PM CDT Tue Aug 19 2025

KSZ005-006-NEZ083-192330-
Phillips KS-Smith KS-Harlan NE-
541 PM CDT Tue Aug 19 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SMITH...EASTERN
PHILLIPS AND SOUTH CENTRAL HARLAN COUNTIES THROUGH 630 PM CDT...

At 540 PM CDT, Doppler radar was tracking a strong thunderstorm near
Agra, or 13 miles northeast of Phillipsburg, moving west at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southwestern Smith,
eastern Phillips and south central Harlan Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3992 9896 3962 9876 3966 9941 4004 9943
TIME...MOT...LOC 2240Z 108DEG 18KT 3986 9910

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Schuldt
Special weather statement, Aug 19, 6:27 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Hastings NE
627 PM CDT Tue Aug 19 2025

KSZ005-006-NEZ083-200015-
Phillips KS-Smith KS-Harlan NE-
627 PM CDT Tue Aug 19 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL SMITH...PHILLIPS
AND SOUTHWESTERN HARLAN COUNTIES THROUGH 715 PM CDT...

At 626 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Woodruff, or 9 miles north of Phillipsburg, moving
northwest at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Long Island around 640 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4000 9963 4015 9951 3991 9900 3968 9914
      3974 9963
TIME...MOT...LOC 2326Z 113DEG 24KT 3989 9935

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Schuldt
Special weather statement, Aug 19, 7:09 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Hastings NE
709 PM CDT Tue Aug 19 2025

KSZ005-NEZ082-083-200100-
Phillips KS-Harlan NE-Furnas NE-
709 PM CDT Tue Aug 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PHILLIPS...
SOUTHEASTERN FURNAS AND SOUTHWESTERN HARLAN COUNTIES THROUGH 800 PM
CDT...

At 709 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stamford, or 23 miles northeast of Norton, moving west at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern
Phillips, southeastern Furnas and southwestern Harlan Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4024 9998 4020 9954 3997 9935 3989 9963
      4000 9963 4000 9988
TIME...MOT...LOC 0009Z 074DEG 10KT 4010 9960

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Schuldt
Special weather statement, Aug 19, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
721 PM CDT Tue Aug 19 2025

NEZ060-200100-
Dawson NE-
721 PM CDT Tue Aug 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DAWSON COUNTY
THROUGH 800 PM CDT...

At 721 PM CDT, Doppler radar was tracking a strong thunderstorm over
Eddyville, or 17 miles north of Lexington, moving west at 5 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northeastern Dawson
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4105 9955 4094 9953 4083 9990 4105 9991
TIME...MOT...LOC 0021Z 079DEG 6KT 4102 9965

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Schuldt

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 7:09 PM CDTSpecial Weather StatementGIDFurnas51 min
Aug 19, 7:54 PM CDTSpecial Weather StatementGIDDawson51 min
Aug 19, 8:40 PM CDTSpecial Weather StatementGIDBuffalo50 min

Nearby

Special Weather Statements in Nebraska, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.